MAUDE Adverse Event Report: ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 0 UND; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. MONOCRYL PLUS SUTURE 36"(90CM) 0 UND; SUTURE, ABSORBABLE, SYNTHETIC
Model Number MCP946H
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6)2023 and suture was used.Before use on the patient, it was reported by the sales rep that during an unknown procedure when they opened the package the suture was not attached to the needle.A new suture was used to compete the case with no patient consequences.Isual inspection was conducted on the returned device.The returned sample revealed that it was received, one detached needle and suture into winding former that pertain to product code mcp946h.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Trade name - irgacare® active ingredient(s) ¿ triclosan dosage form ¿ suture/solid/parenteral strength = 2360 g/m.H3 investigation summary: the product was returned for evaluation.Visual inspection was conducted on the returned device.The returned sample revealed that it was received, one detached needle and suture into winding former that pertain to product code mcp946h.After investigation of the sample, short insertion was observed in the strand.The visual inspection concluded that the combination of the needle/suture was detached from the needle since the insertion end of the suture did not meet the requirement.Based on the information currently available, short insertion issue was identified as pull out during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.

Brand Name
MONOCRYL PLUS SUTURE 36"(90CM) 0 UND
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez
MX  
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key17269433
Report Number2210968-2023-04860
Device Sequence Number12252135
Product Code GAM
UDI-Device Identifier10705031046801
UDI-Public10705031046801
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K050845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Model NumberMCP946H
Device Catalogue NumberMCP946H
Device Lot NumberLOT #: RJMQDM
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/12/2023
Initial Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown